Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Simplifying from Combivir/Viramune to Trizivir
Apr 8, 2001

I have been on Combivir plus Viramune for one year, with an undetectable viral load since shortly after beginning treatment. Would switching to Trizivir have any advantages or disadvantages? Thanks!

Response from Dr. Boyle

No, so long as your viral load is undetectable (<50 copies/mL), I do not see much advantage. If you're tolerating your current regimen well and have not experienced any toxicity from any of the medications, it is unlikely you will have problems in the future. The very small difference in pill number (2 vs. 4 a day) has minimum impact on adherence in general, and you have been doing well with the 4 pill regimen for over a year anyway. Anytime you introduce a new medication, there is a risk of intolerance or new toxicity. This fits into the category that "if it ain't broke, don't fix it." Good luck and keep up the good work. BB



Previous
Regimen adherence and Diflucan use
Next
what's best for me?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement